Alert archive / Iowa / Wind Advisories in 2025

Wind Advisory 11, NWS Des Moines, IA

October 20, 202515 counties in Iowa

NWS Des Moines, IA issued this wind advisory at Oct 20, 2025, 2:26 PM CDT for 15 counties in Iowa. It took effect at Oct 21, 2025, 11:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2025, 2:26 PM CDT (19:26 UTC)
In effect from
Oct 21, 2025, 11:00 AM CDT
Expired
Oct 21, 2025, 6:00 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

361 
WWUS73 KDMX 201926
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
226 PM CDT Mon Oct 20 2025

IAZ004>007-015>017-023>028-038-039-210530-
/O.NEW.KDMX.WI.Y.0011.251021T1600Z-251021T2300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Grundy-Black
Hawk-
Including the cities of Laurens, Greene, Garner, Fonda, Waterloo,
Clear Lake, Cedar Falls, Algona, Clarion, Parkersburg, Wellsburg,
Shell Rock, Dike, Gilmore City, Estherville, Rolfe, Kanawha,
Emmetsburg, Lake Mills, Britt, Mason City, Northwood, Manly,
Pocahontas, Grundy Center, Forest City, Conrad, Hampton,
Clarksville, Belmond, Aplington, Allison, Reinbeck, Eagle Grove,
Dumont, Waverly, and Humboldt
226 PM CDT Mon Oct 20 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT TUESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north and north central Iowa.

* WHEN...From 11 AM to 6 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bury
5 follow-up statements
912 
WWUS73 KDMX 210132
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
832 PM CDT Mon Oct 20 2025

IAZ004>007-015>017-023>028-038-039-211145-
/O.CON.KDMX.WI.Y.0011.251021T1600Z-251021T2300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Grundy-Black
Hawk-
Including the cities of Emmetsburg, Britt, Garner, Estherville,
Hampton, Belmond, Dumont, Parkersburg, Forest City, Laurens,
Pocahontas, Clarksville, Grundy Center, Fonda, Mason City,
Reinbeck, Lake Mills, Kanawha, Clarion, Manly, Cedar Falls, Shell
Rock, Clear Lake, Aplington, Waverly, Greene, Northwood,
Wellsburg, Eagle Grove, Algona, Rolfe, Dike, Gilmore City,
Conrad, Allison, Humboldt, and Waterloo
832 PM CDT Mon Oct 20 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT TUESDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern Iowa.

* WHEN...From 11 AM to 6 PM CDT Tuesday.

* IMPACTS...Gusty winds will blow unsecured objects. Tree limbs 
  could fall and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DMD
137 
WWUS73 KDMX 210859
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
359 AM CDT Tue Oct 21 2025

IAZ004>007-015>017-023>028-038-039-211900-
/O.CON.KDMX.WI.Y.0011.251021T1600Z-251021T2300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Grundy-Black
Hawk-
Including the cities of Humboldt, Fonda, Aplington, Forest City,
Emmetsburg, Clarion, Cedar Falls, Belmond, Lake Mills, Kanawha,
Conrad, Clear Lake, Garner, Estherville, Algona, Laurens,
Reinbeck, Wellsburg, Britt, Dike, Manly, Allison, Dumont, Shell
Rock, Eagle Grove, Northwood, Clarksville, Pocahontas, Mason
City, Greene, Waterloo, Rolfe, Grundy Center, Waverly, Hampton,
Gilmore City, and Parkersburg
359 AM CDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM 
CDT THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northern Iowa.

* WHEN...From 11 AM this morning to 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hagenhoff
556 
WWUS73 KDMX 211527
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1027 AM CDT Tue Oct 21 2025

IAZ004>007-015>017-023>028-038-039-212300-
/O.CON.KDMX.WI.Y.0011.251021T1600Z-251021T2300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Grundy-Black
Hawk-
Including the cities of Gilmore City, Garner, Mason City,
Waterloo, Laurens, Clarion, Hampton, Waverly, Lake Mills, Rolfe,
Shell Rock, Conrad, Forest City, Kanawha, Clarksville, Dumont,
Belmond, Northwood, Fonda, Eagle Grove, Wellsburg, Manly,
Estherville, Emmetsburg, Cedar Falls, Humboldt, Reinbeck, Dike,
Greene, Allison, Britt, Parkersburg, Aplington, Pocahontas,
Grundy Center, Clear Lake, and Algona
1027 AM CDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of north and north central Iowa.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bury
795 
WWUS73 KDMX 211900
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
200 PM CDT Tue Oct 21 2025

IAZ023>026-220500-
/O.NEW.KDMX.FR.Y.0001.251022T0700Z-251022T1400Z/
/O.CON.KDMX.WI.Y.0011.000000T0000Z-251021T2300Z/
Pocahontas-Humboldt-Wright-Franklin-
Including the cities of Gilmore City, Rolfe, Eagle Grove,
Laurens, Pocahontas, Clarion, Belmond, Humboldt, Fonda, and
Hampton
200 PM CDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY...

* WHAT...For the Wind Advisory, northwest winds 25 to 30 mph with 
  gusts up to 45 mph. For the Frost Advisory, temperatures as low as 
  32 will result in frost formation.

* WHERE...Pocahontas, Humboldt, Wright, and Franklin counties.

* WHEN...For the Wind Advisory, until 6 PM CDT this evening. For the 
  Frost Advisory, from 2 AM to 9 AM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost could harm sensitive outdoor vegetation. Sensitive outdoor 
  plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Take steps now to protect tender plants from the cold.

&&

$$

IAZ033>037-044>049-057>060-070>073-081>083-092>094-220500-
/O.NEW.KDMX.FR.Y.0001.251022T0700Z-251022T1400Z/
Sac-Calhoun-Webster-Hamilton-Hardin-Crawford-Carroll-Greene-Boone-
Story-Marshall-Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-
Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Early, Winterset, Mount Ayr, Manson,
Webster City, Ames, Marshalltown, Casey, Atlantic, Fontanelle,
Bayard, Creston, Lamoni, Earlham, Bedford, Stuart, New Market,
Exira, Waukee, Carlisle, Adair, Greenfield, Eldora, Des Moines,
Audubon, Lenox, Fort Dodge, Denison, Leon, Lake City, Wall Lake,
Lake View, Norwalk, Rockwell City, Indianola, Corning, Osceola,
Pomeroy, Adel, Carroll, Iowa Falls, Perry, Sac City, Odebolt,
Guthrie Center, Panora, Boone, Schaller, Jefferson, and Ackley
200 PM CDT Tue Oct 21 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Portions of western to north central and west central Iowa.

* WHEN...From 2 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

IAZ004>007-015>017-027-028-038-039-212300-
/O.CON.KDMX.WI.Y.0011.000000T0000Z-251021T2300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Butler-Bremer-Grundy-Black Hawk-
Including the cities of Garner, Mason City, Waterloo, Waverly,
Lake Mills, Conrad, Shell Rock, Forest City, Kanawha,
Clarksville, Dumont, Northwood, Wellsburg, Manly, Estherville,
Emmetsburg, Cedar Falls, Reinbeck, Dike, Greene, Allison, Britt,
Parkersburg, Aplington, Grundy Center, Clear Lake, and Algona
200 PM CDT Tue Oct 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of northern and north central Iowa.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Bury
398 
WWUS73 KDMX 212319
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
619 PM CDT Tue Oct 21 2025

IAZ023>026-220930-
/O.EXP.KDMX.WI.Y.0011.000000T0000Z-251021T2300Z/
/O.CON.KDMX.FR.Y.0001.251022T0700Z-251022T1400Z/
Pocahontas-Humboldt-Wright-Franklin-
Including the cities of Belmond, Humboldt, Fonda, Laurens, Eagle
Grove, Pocahontas, Hampton, Gilmore City, Clarion, and Rolfe
619 PM CDT Tue Oct 21 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT 
WEDNESDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Franklin, Humboldt, Wright, and Pocahontas Counties.

* WHEN...From 2 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

IAZ004>007-015>017-027-028-038-039-220030-
/O.EXP.KDMX.WI.Y.0011.000000T0000Z-251021T2300Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Butler-Bremer-Grundy-Black Hawk-
Including the cities of Manly, Garner, Northwood, Conrad,
Wellsburg, Waterloo, Reinbeck, Waverly, Parkersburg, Forest City,
Clear Lake, Algona, Cedar Falls, Britt, Mason City, Emmetsburg,
Clarksville, Grundy Center, Allison, Kanawha, Dumont, Shell Rock,
Estherville, Lake Mills, Aplington, Dike, and Greene
619 PM CDT Tue Oct 21 2025

...WIND ADVISORY HAS EXPIRED...

Wind speeds have diminished and thus the advisory will be allowed to 
expire. Wind gusts up to  40 MPH will be possible at times through 
the evening.

$$

IAZ033>037-044>049-057>060-070>073-081>083-092>094-220930-
/O.CON.KDMX.FR.Y.0001.251022T0700Z-251022T1400Z/
Sac-Calhoun-Webster-Hamilton-Hardin-Crawford-Carroll-Greene-Boone-
Story-Marshall-Audubon-Guthrie-Dallas-Polk-Cass-Adair-Madison-
Warren-Adams-Union-Clarke-Taylor-Ringgold-Decatur-
Including the cities of Ames, Adel, Casey, Wall Lake, Guthrie
Center, Ackley, Eldora, Waukee, Lenox, Lamoni, Webster City,
Boone, Lake View, Creston, Marshalltown, Earlham, Sac City,
Early, Mount Ayr, Adair, Winterset, Bayard, Lake City, Panora,
Greenfield, Leon, Des Moines, Schaller, Iowa Falls, Bedford,
Denison, Stuart, Corning, Pomeroy, Fort Dodge, Jefferson, Perry,
Atlantic, Fontanelle, Indianola, Odebolt, Manson, Carroll, Exira,
New Market, Audubon, Rockwell City, Norwalk, Carlisle, and
Osceola
619 PM CDT Tue Oct 21 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT 
WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Portions of central, south central, southwest, and west 
  central Iowa.

* WHEN...From 2 AM to 9 AM CDT Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Jimenez

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Oct 20, 12:50 PM CDT, 1 hour 36 minutes earlier. Its key messages:

  • Breezy south winds this morning becoming northwest by this afternoon. Northwest wind increase further on Tuesday with gusts of 35-45+ mph expected.
  • Showers will move across northern to central Iowa today with wrap around shower in northern Iowa on Tuesday.
  • Cooler this week with freezing temperatures Wednesday and Thursday mornings over the northern half of Iowa.
Area forecast discussion, Oct 20, 12:50 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1250 PM CDT Mon Oct 20 2025

 ...Updated for the 18z Aviation Discussion...

.KEY MESSAGES...

- Breezy south winds this morning becoming northwest by this
  afternoon. Northwest wind increase further on Tuesday with
  gusts of 35-45+ mph expected.

- Showers will move across northern to central Iowa today with
  wrap around shower in northern Iowa on Tuesday.

- Cooler this week with freezing temperatures Wednesday and
  Thursday mornings over the northern half of Iowa.

&&

.UPDATE...
Issued at 256 AM CDT Mon Oct 20 2025

A surface low is centered across South Dakota early this morning and
will move towards the area through the day. Ahead of it south winds
will increase, shifting to out of the northwest by this afternoon.
Expects gusts today 25-35 mph with strongest winds across northern
Iowa. At the same time an area of showers will pass across the area
with the cold front, reaching northwest Iowa late this morning and
pushing into eastern Iowa late afternoon into the evening. There
remains some uncertainty as to how far south showers will stretch,
but with model soundings indicating moisture and weakly unstable
profiles into at least central Iowa, have expanded precipitation
chances south today.

After a brief lull in winds overnight, northwest winds increase
again on Tuesday with cold air advection into the area. Model
soundings show gusts of 35-45+ kts through the mixed layer,
especially across northern Iowa. While the highest winds may
not mix to the surface, gusts near or over 40s kts - 45 mph -
are possible, especially across northern Iowa. Should these
trends continue, a wind advisory will likely be needed over
portions of the area on Tuesday. On Tuesday precipitation also
wraps back around into northern Iowa as the low churns northwest
of the area. Stratus will be widespread across much of the area
through Tuesday.

&&

.DISCUSSION...
Issued at 232 PM CDT Sun Oct 19 2025

Surface analysis today shows a rather strong surface low centered
over the eastern Great Lakes, with its influence covering much of
the eastern CONUS, while further west a large area of high pressure
extends from the Dakotas into Texas. This low pressure that was
previously over the Midwest has pushed the showers out of Iowa by
the morning, with high pressure leading to dry and clear conditions
across Iowa today. A tightened pressure gradient however remains
along the eastern half of the state as the aforementioned low
pressure gradually moves further away from the region, which has
lead to continued breezy conditions. Winds out of the
west/northwest have been gusting up to 25-30+ mph this morning
into the afternoon, which are a bit higher than forecast as
mixing has been quite efficient, so have increase values over
the next few hours to account for this and should gradually
taper off by late afternoon with the departing low moving
further away. Despite the cold air advection overhead, clear
skies have warmed temperatures nicely into the upper 50s to low
60s across the state.

Tonight into early Monday, the high pressure will gradually descend
further south/east out of the region, with a mid-level trough and
associated low pressure system over southern Canada into Montana/the
Dakota arriving into the Upper Midwest. At the low-levels, winds
shift back southwesterly, which will advect warmer air back into the
region briefly, keeping temperatures from cooling significantly
overnight despite clear skies that would otherwise allow for
exceptional radiational cooling, as lows are expected in the 40s.
This warmer air as mentioned will be short-lived, but will allow for
mild conditions Monday as highs are expected in the 60s to the low
70s. Winds will be breezy as well given the stronger flow and good
mixing, with gusts up to 20-30+ mph expected. By mid to late morning
Monday, a frontal boundary in associated with the larger system is
expected to arrive into northwestern Iowa, tracking eastward across
Iowa through the remainder of the day. The forcing and moisture
availability overall into Iowa look fairly low per NAM/GFS guidance,
with the setup for rainfall mostly over Minnesota/Wisconsin. The
Euro continues to suggest more scattered activity into Central Iowa,
though the highest moisture content still looks to remain further
north. However, cannot rule out low chances for at least light
shower activity over northeast Iowa where at least some
moisture looks to be, before drying into the evening, as CAMS
also indicate. Minimal rainfall totals are expected with any
activity that occurs.

As the low pressure system continues to mature as it tracks over the
Great Lakes, another shot of moisture on the backside of this system
looks to bring another chance for light shower activity mainly over
north/northeast Iowa Tuesday morning to afternoon before this system
exits the region and dry weather returns for all. Otherwise, very
strong northwest flow and resulting cold air advection returns into
Tuesday, increasing winds across the state expected around 30-40
mph, though isolated higher amounts are possible north. Wind
headlines are looking likely Tuesday but will be determined in
coordination with surrounding office over the next few forecast
cycles. Highs will be rather ''chilly'' in comparison to the
warm weather Iowa has experienced for much of the fall so far,
with highs only expected through the 50s, warmest south. Mid-
level ridging per guidance will be common by midweek, with
northwesterly flow remaining into Iowa and plenty of dry air
which will keep conditions dry and cool. Highs in the 50s to low
60 are expected to remain through Friday, with lows in the 30s,
coolest north at or near freezing. Cannot rule out frost
potential with these morning temperatures and lighter
winds/clear skies midweek, so any remaining sensitive plants
should be brought in or covered by then.

In the southwestern CONUS, a shortwave trough ejecting out of
California is expected to track eastward, with the ridge further
north keeping its track due east into late week, arriving into the
southern portion of the Central Plains by Friday afternoon. The GFS
indicates returning chances for rain Friday into early Saturday as
the northern fringe of a surface low developing within the larger
scale trough scrapes southern Iowa, before moving further east away
from the state. However, the Euro keeps the activity further south
with the bulk of activity over Missouri and south. These differences
are expected given this is still several days out, so will monitor
over the coming week.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1250 PM CDT Mon Oct 20 2025

Cloud cover will continue to move eastward across Iowa this
afternoon to evening, with the potential for light shower
activity with highest potential mainly north where PROB30 and
TEMPO mentions have been assigned. Otherwise very low chances
for showers further south at KDSM and KOTM at this time but
will continue to monitor trends. Clouds decrease into the
evening, then increase again Tuesday that are expected to bring
mid-level clouds for most and even low ceilings north near the
end of the current period. Breezy west/southwest winds today
will remain until the evening, decreasing slightly tonight
before increasing out of the northwest Tuesday, where gusty
conditions are expected where values over 30-40 knots are
possible. Some isolated LLWS is possible in the morning Tuesday,
though confidence is not high enough to include at any one
location so have left out of this issuance.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Hagenhoff
DISCUSSION...Bury
AVIATION...Bury
Hazardous weather outlook, Oct 20, 4:46 AM CDT, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
446 AM CDT Mon Oct 20 2025

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-211000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
446 AM CDT Mon Oct 20 2025

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Gusty winds over 40-45 mph may occur on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Hagenhoff

Nearby

Wind Advisories in Iowa, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.